Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 96, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 26, 2007, 4:55 PM EDT for Osceola County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2007, 4:55 PM EDT (20:55 UTC)
- Expired
- Aug 26, 2007, 5:22 PM EDT
- In force
- 27 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 74 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 262056
SVRMLB
FLC097-262145-
/O.NEW.KMLB.SV.W.0096.070826T2055Z-070826T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
455 PM EDT SUN AUG 26 2007
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSCEOLA COUNTY IN FLORIDA.
* UNTIL 545 PM EDT
* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTH OF WEST LAKE
TOHO...OR ABOUT 9 MILES NORTHWEST OF LAKE KISSIMMEE. THIS STORM WAS
NORTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
CELEBRATION...SAINT CLOUD...KISSIMMEE...INTERCESSION CITY...EAST
LAKE TOHO AND CAMPBELL
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORMS
LAT...LON 2818 8129 2817 8151 2834 8166 2834 8136
2833 8132 2833 8129
TIME...MOT...LOC 2055Z 180DEG 0KT 2798 8141
$$
672 follow-up statements
000
WWUS52 KMLB 262110
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
508 PM EDT SUN AUG 26 2007
FLC097-262145-
/O.CON.KMLB.SV.W.0096.000000T0000Z-070826T2145Z/
OSCEOLA FL-
508 PM EDT SUN AUG 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN OSCEOLA COUNTY...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED 16 MILES SOUTH OF WEST LAKE TOHO...OR ABOUT 9
MILES NORTHWEST OF LAKE KISSIMMEE. THIS STORM WAS MOVING NORTH AT 5
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CELEBRATION...SAINT CLOUD...OSCEOLA ASTROS COMPLEX...KISSIMMEE...
INTERCESSION CITY AND CAMPBELL
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 2818 8129 2817 8151 2834 8166 2834 8136
2833 8132 2833 8129
TIME...MOT...LOC 2108Z 180DEG 6KT 2798 8141
$$
67000
WWUS52 KMLB 262122
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
520 PM EDT SUN AUG 26 2007
FLC097-262130-
/O.CAN.KMLB.SV.W.0096.000000T0000Z-070826T2145Z/
OSCEOLA FL-
520 PM EDT SUN AUG 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSCEOLA COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE FROM POINCIANA TO KISSIMMEE TO
CELEBRATION THORUGH 545 PM AS THE WEAKENING STORMS MOVE NORTH AT 5
MPH.
A REPORT OF DIME SIZED HAIL WAS RECEIVED FROM A STORM SPOTTER IN
POINCIANA AT 500 PM.
LAT...LON 2818 8129 2817 8151 2834 8166 2834 8136
2833 8132 2833 8129
TIME...MOT...LOC 2120Z 180DEG 6KT 2800 8141
$$
SPRATTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:55 PM EDT, 3 hours earlier.
Area forecast discussion, Aug 26, 1:55 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 155 PM EDT SUN AUG 26 2007 .DISCUSSION... CURRENT/TONIGHT...EAST COAST SEA BREEZE MOVING INLAND FROM SOUTHERN VOLUSIA COUNTY SOUTHWARD EARLY THIS AFTERNOON. ASSOCIATED SHOWER AND STORM ACTIVITY FROM SOUTHERN BREVARD COUNTY SOUTHWARD CONTINUES TO MOVE NORTH ALONG THE BOUNDARY. WATER VAPOR IMAGERY SHOWS DRIER AIR NOSING INTO THE SOUTHERN PENINSULA FROM THE EAST AND EXPECT THIS TREND FOR DRIER AIR INFILTRATE NORTH AND WESTWARD TO CONTINUE OVERNIGHT INTO OUR SOUTHERN ZONES. SHOWER AND STORMS WILL INCREASE IN COVERAGE THROUGH LATE THIS AFTERNOON ESPECIALLY ACROSS THE INTERIOR AND NORTHWARD AS SURFACE HEATING INTENSIFIES...HIGHER MOISTURE CONTENT AND BOUNDARY COLLISIONS. STEERING FLOW REMAINS WEAK AND EXPECT SLOW DRIFT OF CELLS TO THE NORTH/NORTHWEST. SOME AREAS WILL EXPERIENCE LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND SOME GUSTY WINDS. STORMS WILL FINALLY WIND DOWN LATER IN THE EVENING ACROSS OUR NORTHERN-INTERIOR ZONES. LOWS WILL BE IN THE LOWER/MIDDLE 70S. MON-WED...ATLC SFC RIDGE AXIS MOVES NORTH OF CTRL FL BY MON NIGHT AS MID/UPPER HIGH RETROGRADES WWD FROM THE WRN ATLC ACROSS THE SERN CONUS TWD THE LWR MS VLY. POSN OF SFC HIGH PLACES CWA IN LGT EASTERLY FLOW REGIME THROUGH MID WEEK. THIS SHOULD MAINTAIN HIGHEST DIURNAL POPS FOR THE CWA OVER THE INTR COS (SAVE FOR MON WHERE POPS WILL BE 40 AREAWIDE)...WITH LINGERING EVENING CONVECTION PROBABLY LIMITED TO THE FAR WRN INTR. HAVE TRIMMED WED POP NUMBERS BACK A TAD (TO LOW END SCT) GIVEN THE SLGTLY LOWER PWAT AIR DEPICTED BY THE 12Z GFS COMPARED TO MON/TUE. THU-SUN...AS THE MID/UPR RIDGE RETROGRADES WWD DURING THE SHORT RANGE...A WEAK TROUGH WILL DROP SWD OVER THE WRN ATLC...WITH THE FEATURE SHEARING OUT ALONG THE SERN SEABOARD LATE IN THE WEEK. EXPECT THAT THIS WILL KEEP H50 HGHTS ON THE LOW SIDE...AND COUPLED WITH A RATHER WEAK LOW LEVEL FLOW REGIME...SHOULD ALSO LEAD TO CONTINUATION OF AN ACTIVE DIURNAL CONVECTIVE PATTERN...SOMETHING WHICH HAD BEEN NOTICEABLY ABSENT FOR MUCH OF THE FIRST 3 WEEKS OF AUGUST. && .AVIATION...MAINLY VFR OUTSIDE OF CONVECTION. SCT-NMRS SHRA/TSRA DVLPNG THRU THIS AFTN ACROSS THE INTERIOR...WITH HIGHEST COVERAGE MOVING INTO THE INTERIOR BY MID/LATE AFTERNOON. KDAB TAF SITE HAS RECENTLY IMPROVED FROM EARLIER RESTRICTIONS DUE TO FU FROM AREA WILDFIRES. SEA BREEZE LATER THIS AFTERNOON SHOULD CLEAR OUT FU TEMPORARILY...BUT DEPENDING ON SCALE OF WILDFIRES...COULD SEE A RETURN TO IFR/MVFR CONDITIONS THIS EVENING AND OVERNIGHT WHEN WINDS BECOME LIGHT AND SWITCH BACK TO THE SOUTH/SOUTHEAST. && .MARINE...CURRENT/TONIGHT...SOUTHEAST WINDS REMAINING AOB 10 KTS TONIGHT. SEAS 3 FT OR LESS. SURFACE RIDGE AXIS TO SLOWLY LIFT NORTHWARD ACROSS THE AREA OVERNIGHT. WILL MAINTAIN A SMALL OCEAN SWELL OVER THE COASTAL WATERS. PRECIPITATION CHANCES ON THE DECLINE TONIGHT AS DRIER AIR DRIFTS WESTWARD INTO THE REGION. FROM MONDAY ONWARD...NO HIGHLIGHTS AS PROXIMITY OF SFC RIDGE AXIS KEEPS MARINE CONDS RATHER BENIGN. WINDS ARE EXPECTED TO REMAIN BELOW 15KT...WITH SEAS AOB 3FT. CONDS COULD APPROACH 15KT/4FT WELL OFFSHORE BTWN FPR INLET AND THE BAHAMA BANKS IF PGRAD TIGHTENS A BIT MORE THAN FCST. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 76 90 / 20 40 10 30 MCO 76 93 76 92 / 30 40 20 40 MLB 75 90 75 89 / 20 40 10 30 VRB 76 91 76 90 / 20 40 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....CRISTALDI
Hazardous weather outlook, Aug 26, 5:00 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EDT SUN AUG 26 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 262000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 500 AM EDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A WEAK HIGH PRESSURE RIDGE WILL EXTEND ACROSS CENTRAL FLORIDA AGAIN TODAY. THIS SHOULD LEAD TO THE GREATEST CHANCE FOR LIGHTNING STORMS ACROSS INTERIOR AREAS...PARTICULARLY NEAR THE INTERSTATE 4 CORRIDOR DURING THE LATE AFTERNOON. A FEW STRONG STORMS WITH FREQUENT LIGHTNING WILL OCCUR AGAIN. SOME DRIER AIR ALOFT WILL MOVE ACROSS THE AREA WHICH COULD LEAD TO A FEW STORMS PRODUCING STRONG WIND GUSTS AROUND 40 MPH...ESPECIALLY FROM SOUTH OF ORLANDO TO OKEECHOBEE. ...FLOOD IMPACT... WEAK STEERING CURRENTS WILL ALLOW FOR THE STRONGER STORMS TO PRODUCE 2 TO 3 INCH DOWNPOURS IN A SHORT PERIOD OF TIME. PONDING OF WATER ON ROADWAYS AND POORLY DRAINED AREAS WILL OCCUR ACROSS A FEW INTERIOR LOCATIONS. ...RIP CURRENT IMPACT... A SMALL OCEAN SWELL WILL LEAD TO A MODERATE RIP CURRENT RISK...PARTICULARLY FROM LATE MORNING UNTIL AROUND THE EARLY AFTERNOON LOW TIDE. CHECK WITH THE BEACH PATROL ABOUT OCEAN HAZARDS AND ONLY SWIM NEAR A LIFEGUARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ATLANTIC HIGH PRESSURE RIDGE WILL MIGRATE SLOWLY NORTH AND PRODUCE LIGHT...MAINLY ONSHORE WINDS. THIS WILL RESULT IN THE MAIN CHANCE FOR SCATTERED AFTERNOON LIGHTNING STORMS TO BE ACROSS THE INTERIOR AND WESTERN PORTIONS OF THE PENINSULA. .SPOTTER INFORMATION STATEMENT... RAINFALL SPOTTERS ARE REQUESTED TO RELAY ANY AMOUNTS EXCEEDING TWO INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. LASCODY
In the hours before
Special weather statement, Aug 26, 4:45 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 445 PM EDT SUN AUG 26 2007 FLZ045-053-262145- ORANGE-OSCEOLA- 445 PM EDT SUN AUG 26 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN ORANGE COUNTY... NORTH OSCEOLA COUNTY... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG STORMS ACROSS EASTERN ORANGE COUNTY AND NORTHERN OSECOLA COUNTIES. THE STORMS WERE MOVING NORTH AT 15 MPH. STRONG WIND GUSTS OF 40 TO 45 MPH WILL OCCUR BRIEFLY AHEAD OF THESE STORMS AND WITH THE STORMS AS THEY CONTINUE TO INTENSIFY AND MOVE ACROSS ORANGE AND OSCEOLA COUNTIES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. SPRATT
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.